Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 23, NWS Birmingham, AL

March 31, 2016Tuscaloosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2016, 8:05 PM CDT for Tuscaloosa County, Alabama. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 8:05 PM CDT (01:05 UTC)
Expired
Mar 31, 2016, 9:00 PM CDT
In force
55 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 55 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 8:23 PM CDTTSTM WND DMGRomulus, ALLARGE TREE WAS BLOWN DOWN ROMULUS ROAD.
Mar 31, 8:35 PM CDTHAIL 1.25Northport, ALHALF DOLLAR SIZE HAIL PICTURE SEND THROUGH SOCIAL MEDIA.
Mar 31, 8:45 PM CDTHAIL 0.255 Nw Holt, ALDIME SIZED HAIL REPORTED ALONG ALABAMA HIGHWAY 69 SOUTH OF MITT LARY ROAD. LOCATION APPROXIMATE.
Mar 31, 8:45 PM CDTHAIL 0.55 Nw Holt, ALDIME SIZED HAIL REPORTED ALONG ALABAMA HIGHWAY 69 SOUTH OF MITT LARY ROAD. LOCATION APPROXIMATE. CORRECTED MAGNITUDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 5:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

570 
WUUS54 KBMX 010105
SVRBMX
ALC125-010200-
/O.NEW.KBMX.SV.W.0023.160401T0105Z-160401T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 PM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 900 PM CDT

* AT 805 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES EAST OF CARROLLTON TO JENA TO UNION...MOVING
  EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TUSCALOOSA...NORTHPORT...HOLT...LAKE VIEW...BROOKWOOD...COALING...VANCE...
  COKER...TUSCALOOSA AMPHITHEATER...LAKE WILDWOOD...MERCEDES BENZ OF
  ALABAMA...BINION CREEK LANDING...BRYANT DENNY STADIUM...SHELTON STATE
  COMMUNITY COLLEGE...LAKE LURLEEN STATE PARK...BULL CITY...UNIVERSITY
  MALL...DEERLICK CREEK CAMPGROUNDS...BANKHEAD LOCK AND DAM AND
  ABERNANT.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 62 AND 100.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WESTERN
ALABAMA.

LAT...LON 3337 8784 3356 8732 3352 8732 3350 8726
      3350 8729 3348 8729 3349 8733 3346 8734
      3342 8725 3337 8723 3331 8716 3328 8707
      3322 8710 3324 8714 3319 8720 3313 8720
      3313 8728 3309 8731 3301 8732 3302 8783
TIME...MOT...LOC 0105Z 247DEG 47KT 3325 8799 3315 8787 3300 8791 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
4 follow-up statements
912 
WWUS54 KBMX 010117
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
817 PM CDT THU MAR 31 2016

ALC125-010200-
/O.CON.KBMX.SV.W.0023.000000T0000Z-160401T0200Z/
TUSCALOOSA AL-
817 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR TUSCALOOSA COUNTY...

AT 817 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF LAKE LURLEEN STATE PARK TO NEAR COKER
TO NEAR KNOXVILLE...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...HOLT...LAKE VIEW...BROOKWOOD...COALING...VANCE...
COKER...TUSCALOOSA AMPHITHEATER...LAKE WILDWOOD...MERCEDES BENZ OF
ALABAMA...BRYANT DENNY STADIUM...SHELTON STATE COMMUNITY COLLEGE...LAKE
LURLEEN STATE PARK...BULL CITY...UNIVERSITY MALL...DEERLICK CREEK
CAMPGROUNDS...BANKHEAD LOCK AND DAM...ABERNANT AND TUSCALOOSA REGIONAL
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WESTERN
ALABAMA.

LAT...LON 3302 8781 3314 8780 3323 8784 3330 8784
      3346 8734 3342 8725 3337 8723 3331 8716
      3328 8707 3322 8710 3324 8714 3319 8720
      3313 8720 3313 8728 3309 8731 3301 8732
TIME...MOT...LOC 0117Z 251DEG 47KT 3328 8778 3318 8769 3301 8772 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
166 
WWUS54 KBMX 010134
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 PM CDT THU MAR 31 2016

ALC125-010200-
/O.CON.KBMX.SV.W.0023.000000T0000Z-160401T0200Z/
TUSCALOOSA AL-
834 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN TUSCALOOSA COUNTY...

AT 834 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAKE LURLEEN STATE PARK TO NEAR TUSCALOOSA TO
NEAR SHELTON STATE COMMUNITY COLLEGE...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...HOLT...LAKE VIEW...BROOKWOOD...COALING...VANCE...
COKER...TUSCALOOSA AMPHITHEATER...LAKE WILDWOOD...MERCEDES BENZ OF
ALABAMA...BRYANT DENNY STADIUM...SHELTON STATE COMMUNITY COLLEGE...LAKE
LURLEEN STATE PARK...BULL CITY...UNIVERSITY MALL...DEERLICK CREEK
CAMPGROUNDS...BANKHEAD LOCK AND DAM...ABERNANT AND TUSCALOOSA REGIONAL
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WESTERN
ALABAMA.

LAT...LON 3328 8708 3326 8708 3322 8710 3324 8714
      3319 8720 3313 8720 3313 8728 3309 8731
      3301 8732 3302 8770 3319 8766 3332 8777
      3346 8734 3342 8725 3337 8723 3331 8716
TIME...MOT...LOC 0134Z 245DEG 38KT 3334 8764 3324 8755 3307 8758 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
397 
WWUS54 KBMX 010146
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 PM CDT THU MAR 31 2016

ALC125-010200-
/O.CON.KBMX.SV.W.0023.000000T0000Z-160401T0200Z/
TUSCALOOSA AL-
846 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL TUSCALOOSA COUNTY...

AT 846 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF BANKHEAD LOCK AND DAM TO DEERLICK
CREEK CAMPGROUNDS TO NEAR LOW GAP...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EASTERN TUSCALOOSA...HOLT...LAKE VIEW...BROOKWOOD...COALING...VANCE...BULL
CITY...LAKE WILDWOOD...DEERLICK CREEK CAMPGROUNDS...BANKHEAD LOCK AND
DAM...MERCEDES BENZ OF ALABAMA...ABERNANT...NORTH BIBB...PEARSON...I 20
REST AREA NEAR TUSCALOOSA...HAGLER...CEDAR COVE...CAFFEE JUNCTION...EAST
BROOKWOOD AND PETERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WESTERN
ALABAMA.

LAT...LON 3329 8711 3328 8711 3323 8712 3324 8714
      3319 8720 3313 8720 3313 8728 3309 8731
      3301 8732 3302 8754 3321 8750 3339 8754
      3346 8734 3342 8725 3337 8723 3331 8716
TIME...MOT...LOC 0146Z 258DEG 29KT 3339 8746 3324 8741 3305 8745 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
769 
WWUS54 KBMX 010152
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
852 PM CDT THU MAR 31 2016

ALC125-010202-
/O.EXP.KBMX.SV.W.0023.000000T0000Z-160401T0200Z/
TUSCALOOSA AL-
852 PM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TUSCALOOSA COUNTY WILL
EXPIRE AT 900 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WESTERN
ALABAMA.

LAT...LON 3329 8711 3328 8711 3323 8712 3324 8714
      3319 8720 3313 8720 3313 8728 3309 8731
      3301 8732 3302 8754 3321 8750 3339 8754
      3346 8734 3342 8725 3337 8723 3331 8716
TIME...MOT...LOC 0149Z 247DEG 47KT 3339 8746 3324 8741 3305 8745 

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:48 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 31, 6:48 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
648 PM CDT THU MAR 31 2016

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

00Z BALLOON SOUNDING IS IN PROGRESS... WILL DETERMINE THE DEGREE
TO WHICH INSTABILITY HAS INCREASED ACROSS THE CENTRAL PORTION OF
THE STATE. SURFACE DATA CONTINUES TO INDICATE THE MOST UNSTABLE
NEAR SURFACE AIRMASS IS LOCATED ACROSS THE SOUTHERN AND WESTERN
PORTION OF OUR AREAS WITH TEMPERATURES RANGING FROM 77 NEAR
FAYETTE IN FAYETTE COUNTY TO 79 NEAR DEMOPOLIS IN MARENGO COUNTY.
TEMPERATURES HAVE MANAGED TO WARM TO 80 AT JACKSON MISSISSIPPI AND
83 AT GREENWOOD MISSISSIPPI.

SATELLITE CONTINUES TO INDICATE BREAKS IN THE CLOUDS OVER MUCH OF
OUR AREA TO ALLOW SURFACE HEATING TO BRING TEMPERATURES INTO THE
70S ACROSS MOST LOCATIONS. AN EXCEPTION TO THIS REMAINS ACROSS
NORTHEAST JEFFERSON COUNTY NORTHEAST INTO PORTIONS OF SAINT CLAIR
AND BLOUNT COUNTIES AND FURTHER NORTHEAST INTO ETOWAH COUNTY
WHERE TEMPERATURES HAVE REMAINED IN THE 60S FOR MUCH OF THE DAY.
EXPECT SURFACE TEMPERATURES TO CONTINUE TO MODERATE ACROSS OUR
EASTERN AND CENTRAL COUNTIES AS LOW LEVEL WARM ADVECTION CONTINUES
WHILE OUR WESTERN COUNTIES WILL BEGIN TO EXPERIENCE MORE CLOUD
COVER FROM CONVECTION ONGOING IN MISSISSIPPI THROUGH SUNSET.

AN OUTFLOW BOUNDARY FROM THE ACTIVITY THIS MORNING REMAINS ACROSS
EASTERN MISSISSIPPI AND EXTENDING ACROSS THE NORTHERN PORTION OF
OUR AREA. ANY STORMS THAT DEVELOP OR MOVE NEAR THIS BOUNDARY WILL
HAVE ENHANCED POTENTIAL FOR SEVERE WEATHER.

DEW POINTS HAVE INCREASED TO NEAR 70 DEGREES ACROSS WESTERN
ALABAMA WITH READINGS OF 69 AND PICKENS COUNTY AND 68 AT BOTH
FAYETTE AND DEMOPOLIS. DEW POINTS ARE AROUND 60 IN CHEROKEE COUNTY
IN THE NORTHEAST PORTION OF OUR AREA. EXPECT LOW LEVEL MOISTURE
ADVECTION TO CONTINUE TO INCREASE AS SOUTHERLY WINDS PERSIST
ACROSS THE REGION.

NEXRAD VAD WIND PROFILES INDICATE DIRECTIONAL WIND SHEAR BOTH AT
BMX AND MXX WITH LOW LEVEL WINDS AROUND 20 KNOTS WITH WEST WINDS
DETECTED AROUND 12000 FEET FROM BOTH RADARS. WIND VELOCITIES HAVE
INCREASED ACROSS THE LOWEST 6000 FEET BY ABOUT 10 TO 20 KNOTS
SINCE 400 PM CDT.

OVERALL EXPECT THE GREATEST SHORT-TERM SEVERE POTENTIAL ACROSS OUR
WESTERN COUNTIES. NEAR-SURFACE THERMODYNAMIC INSTABILITY
DECREASES THE FURTHER EAST ONE GOES ACROSS OUR AREA... HOWEVER...
WARM ADVECTION AND MOISTURE ADVECTION IS MODERATING THE AIRMASS
AND DESPITE THE UPCOMING LOSS OF DAYTIME HEATING... NEAR SURFACE
INSTABILITY WILL LIKELY INCREASE. ADDITIONALLY...THE POTENTIAL
DEVELOPMENT OF THE LOW LEVEL JET COULD ALSO HELP ENHANCE THE LOW
LEVEL WIND FIELDS FOR THE ENVIRONMENT TO BECOME FURTHER FAVORABLE
FOR SEVERE WEATHER INCLUDING TORNADOES.

05

&&

.AVIATION...
00Z TAF DISCUSSION.

NEXT ROUND OF SHOWERS AND THUNDERSTORMS POISED TO SWEEP ACROSS
CENTRAL ALABAMA DURING THE NEXT 6-8 HOURS....LIKELY AFFECTING MOST
(IF NOT ALL) CENTRAL ALABAMA TAF SITES. BEFORE THE RAIN...
CEILINGS WERE BOUNCING OVER AND UNDER THE 3000 FT MARK. I THINK
THE MAIN ROUND OF STORMS WILL MOVE ACROSS DURING THE 00Z TO 06Z
PERIOD...BUT SOME SHOWERS MAY LINGER FOR SEVERAL HOURS AFTER THAT.
COMPUTER MODEL OUTPUT STRONGLY SUGGESTS CEILINGS IN THE MVFR
CATEGORY (AT BEST) THROUGH THE REMAINDER OF THE NIGHT (EVEN AFTER
THE RAIN MOVES OUT). TRIED MY BEST TO TIME THE WIND SHIFT
ASSOCIATED WITH COLD FRONT PASSAGE. FRONT MAY ACTUALLY NOT GET TO
TOI DURING THIS TAF VALID PERIOD.

/61/

&&

.FIRE WEATHER...

MOISTURE VALUES WILL CONTINUE TO INCREASE THIS MORNING AS RAIN AND
STORMS MOVE INTO WEST CENTRAL ALABAMA...AND MOVE EASTWARD ACROSS THE
AREA THROUGH THE MORNING. GUSTY SOUTH TO SOUTHEASTERLY WINDS ARE
EXPECTED TODAY...OUTSIDE OF ANY CONVECTION. ADDITIONAL STORMS ARE
EXPECTED LATE THIS AFTERNOON AND OVERNIGHT. A SLOW MOVING FRONT WILL
STALL ACROSS THE AREA...AND ADDITIONAL ROUNDS OF MODERATE TO HEAVY
RAINFALL AND STORMS ARE POSSIBLE THROUGH FRIDAY EVENING. THE THREAT
OF RAIN WILL END ONCE THE FRONT CLEARS THE AREA FRIDAY NIGHT. DRY
CONDITIONS RETURN FOR THE WEEKEND. NO CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD.

&&

.HYDROLOGY...

MOST OF THE HEAVIER RAIN SO FAR HAS BEEN IN OUR NORTHWEST
COUNTIES(I.E., MARION, LAMAR, WINSTON, FAYETTE AND WALKER) WHERE
AMOUNTS SO FAR HAVE AVERAGED ONE TO TWO INCHES...WITH VERY LOCALIZED
TOTALS TO THREE INCHES.  ELSEWHERE MOST LOCATIONS HAVE RECEIVED AN
INCH OR LESS SO FAR.  ALTHOUGH USGS GAGES INDICATE STREAM FLOWS NOW
AT OR SOMEWHAT ABOVE NORMAL IN THE NORTHWEST COUNTIES...MOST OTHER
STREAMS STILL REMAIN NEAR OR BELOW NORMAL LEVELS. THIS SUGGESTS THAT
MOST AREA STREAMS CAN STILL HANDLE A FAIR AMOUNT OF RUNOFF FROM THE
RAINFALL THAT IS YET TO COME TONIGHT INTO FRIDAY.  FLOOD WARNINGS
ARE CURRENTLY ISSUED FOR THE TOMBIGBEE RIVER AND FOR SELDEN DAM ON
THE LOWER BLACK WARRIOR FOR MINOR FLOODING.  BEFORE ALL IS SAID AND
DONE COULD STILL SEE A FEW OTHER LOCATIONS REACH MINOR FLOOD STAGE
BUT STILL NOT EXPECTING MAJOR FLOOD EVENT TO UNFOLD ON AREA RIVERS.
AT THIS TIME MODELS SUGGEST THERE COULD BE ANOTHER ROUND OF HEAVY
RAIN (PERHAPS ONE TO TWO INCH AVERAGES) ACROSS SOME OF OUR NORTHERN
AREAS TONIGHT. THEN LIKELY TO SEE ANOTHER ROUND OF SIMILAR TOTALS
DEVELOP ACROSS THE EXTREME SOUTHERN SECTIONS FRIDAY AFTERNOON AND
EVENING. IN GENERAL EXPECT ANOTHER ONE TO THREE INCHES ACROSS
CENTRAL ALABAMA BY THE TIME THE RAIN TAPERS OFF BY EARLY
SATURDAY...WITH LOCALIZED HIGHER TOTALS POSSIBLE IN AREAS OF
TRAINING ECHOES.

41

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR ALL OF CENTRAL
ALABAMA.

&&
Hazardous weather outlook, Mar 31, 4:01 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 PM CDT THU MAR 31 2016

ALZ011>015-017>050-020015-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
401 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THROUGH TONIGHT.

SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS
ALL OF CENTRAL ALABAMA. THE THREAT COULD BEGIN AS EARLY AS 5 PM
IN THE WEST AND LAST AS LATE AS 4 AM IN THE SOUTHEAST. ALL MODES
OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING TORNADOES...LARGE
HAIL...AND DAMAGING WINDS. UNCERTAINTIES REMAIN DUE TO THE

HEAVY RAINFALL WILL ACCOMPANY ALL STORMS THROUGH TONIGHT. THIS
COULD LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY RAINFALL OF 2 TO 4 INCHES...WITH LOCALLY HIGHER
AMOUNTS...IS LIKELY THROUGH FRIDAY NIGHT. THIS COULD LEAD TO
LOCALIZED FLASH FLOODING AND MINOR RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED TODAY THROUGH FRIDAY.

In the hours before

Local storm report, Mar 31, 7:05 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             KENNEDY                 33.58N 87.99W
03/31/2016  E0.25 INCH       LAMAR              AL   AMATEUR RADIO

            DIME SIZED HAIL REPORTED ON ALABAMA HIGHWAY 96 NEAR
            KENNEDY.

&&

JH
Local storm report, Mar 31, 7:12 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
712 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             KENNEDY                 33.58N 87.99W
03/31/2016  M1.25 INCH       LAMAR              AL   AMATEUR RADIO

            HALF DOLLAR SIZED HAIL REPORTED NEAR KENNEDY.

&&

JH
Local storm report, Mar 31, 7:22 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
722 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     MILLPORT                33.56N 88.08W
03/31/2016                   LAMAR              AL   LAW ENFORCEMENT

            TREES DOWN ACROSS ALABAMA HIGHWAY 96 NEAR MILLPORT.

0650 PM     TSTM WND DMG     1 W MILLPORT            33.56N 88.09W
03/31/2016                   LAMAR              AL   LAW ENFORCEMENT

            TREE DOWN ON HOME JUST OFF OF ALABAMA HIGHWAY 96 WEST OF
            MILLPORT. LOCATION APPROXIMATE.

0658 PM     HAIL             KENNEDY                 33.58N 87.99W
03/31/2016  E0.25 INCH       LAMAR              AL   AMATEUR RADIO

            DIME SIZED HAIL REPORTED ON ALABAMA HIGHWAY 96 NEAR
            KENNEDY.

0705 PM     HAIL             KENNEDY                 33.58N 87.99W
03/31/2016  M1.25 INCH       LAMAR              AL   AMATEUR RADIO

            HALF DOLLAR SIZED HAIL REPORTED NEAR KENNEDY.

&&

JH
Local storm report, Mar 31, 7:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     4 SSE GLEN ALLEN        33.86N 87.71W
03/31/2016                   FAYETTE            AL   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS LARGE TREES DOWN ON COUNTY
            ROAD 53. LOCATION APPROXIMATE.

&&

JH
Local storm report, Mar 31, 7:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
752 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     TSTM WND DMG     ELDRIDGE                33.92N 87.62W
03/31/2016                   WALKER             AL   PUBLIC

            TREE DAMAGE REPORTED THROUGH ONLINE PUBLIC STORM REPORT.

&&

JH
Local storm report, Mar 31, 7:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
753 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     MILLPORT                33.56N 88.08W
03/31/2016                   LAMAR              AL   LAW ENFORCEMENT

            TREES DOWN ACROSS ALABAMA HIGHWAY 96 NEAR MILLPORT.

0650 PM     TSTM WND DMG     1 W MILLPORT            33.56N 88.09W
03/31/2016                   LAMAR              AL   LAW ENFORCEMENT

            TREE DOWN ON HOME JUST OFF OF ALABAMA HIGHWAY 96 WEST OF
            MILLPORT. LOCATION APPROXIMATE.

0658 PM     HAIL             KENNEDY                 33.58N 87.99W
03/31/2016  E0.25 INCH       LAMAR              AL   AMATEUR RADIO

            DIME SIZED HAIL REPORTED ON ALABAMA HIGHWAY 96 NEAR
            KENNEDY.

0705 PM     HAIL             KENNEDY                 33.58N 87.99W
03/31/2016  M1.25 INCH       LAMAR              AL   AMATEUR RADIO

            HALF DOLLAR SIZED HAIL REPORTED NEAR KENNEDY.

0728 PM     TSTM WND DMG     4 SSE GLEN ALLEN        33.86N 87.71W
03/31/2016                   FAYETTE            AL   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS LARGE TREES DOWN ON COUNTY
            ROAD 53. LOCATION APPROXIMATE.

0739 PM     TSTM WND DMG     ELDRIDGE                33.92N 87.62W
03/31/2016                   WALKER             AL   PUBLIC

            TREE DAMAGE REPORTED THROUGH ONLINE PUBLIC STORM REPORT.

&&

JH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:02 PM CDTTornado WarningBMXFayette43 min
Mar 31, 7:22 PM CDTSevere Thunderstorm WarningBMXWinston9 min
Mar 31, 7:29 PM CDTTornado WarningBMXMarion, Walker46 min
Mar 31, 7:34 PM CDTSevere Thunderstorm WarningBMXSumter41 min
Mar 31, 7:56 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens49 min
Mar 31, 7:59 PM CDTTornado WarningBMXFayette, Walker46 min
Mar 31, 8:24 PM CDTSevere Thunderstorm WarningBMXHale51 min
Mar 31, 9:17 PM CDTTornado WarningBMXBlount, Jefferson32 min
Mar 31, 9:30 PM CDTAreal Flood AdvisoryBMXAutauga, Dallas, Lowndes3 hr
Mar 31, 10:42 PM CDTFlash Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery3 hr
Mar 31, 11:07 PM CDTRiver Flood WarningBMXMontgomery69 hr
Mar 31, 11:17 PM CDTSevere Thunderstorm WarningBMXElmore, Macon, Montgomery, Tallapoosa43 min
Mar 31, 11:55 PM CDTSpecial Weather StatementBMXLee, Macon65 min
Apr 1, 12:14 AM CDTSpecial Weather StatementBMXPickens46 min
Apr 1, 1:03 AM CDTSpecial Weather StatementBMXPerry42 min
Apr 1, 1:53 AM CDTSpecial Weather StatementBMXShelby37 min
Apr 1, 2:33 AM CDTSpecial Weather StatementBMXLowndes27 min
Apr 1, 2:36 AM CDTFlash Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery3 hr
Apr 1, 3:06 AM CDTSpecial Weather StatementBMXJefferson39 min
Apr 1, 3:29 AM CDTSpecial Weather StatementBMXLee, Macon, Tallapoosa46 min
Apr 1, 4:38 AM CDTAreal Flood AdvisoryBMXLee3 hr
Apr 1, 5:16 AM CDTRiver Flood WarningBMXSumter45 hr
Apr 1, 6:07 AM CDTSpecial Weather StatementBMXBarbour38 min
Apr 1, 6:22 AM CDTSpecial Weather StatementBMXBarbour38 min
Apr 1, 10:23 AM CDTSpecial Weather StatementBMXMontgomery52 min
Apr 1, 10:24 AM CDTSpecial Weather StatementBMXLowndes51 min
Apr 1, 10:52 AM CDTAreal Flood AdvisoryBMXAutauga, Barbour, Bullock, Dallas, Elmore, Lee and 7 more113 min
Apr 1, 10:57 AM CDTSpecial Weather StatementBMXAutauga48 min
Apr 1, 11:03 AM CDTSpecial Weather StatementBMXMacon27 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.